MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17
Model Number 7207220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery when the device was being inserted the pin was not advancing and smoke came out.The pin was removed in order to see what happened, it was noticed that the pin broke inside the patient.A moderate incision was made in order to remove the broken pieces, all the pieces were removed.Back-up device was used to complete the procedure.
 
Additional Manufacturer Narrative
Device has not been returned for examination.Photographic evidence was supplied for evaluation.The photo was reviewed and it was confirmed that the passing pin is broken and bent.The passing pin is scored along its length and shows metal debridement at the bend location.It appears that during placement of the passing pin the pin became bent causing it to come in contact with the drill guide resulting in the observed damage and breakage.Drilling with a bent passing pin would require the use of excessive force.As with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure.It has been reported that there is no patient injury involved, and the broken fragment was successfully removed.No relevant supporting clinical information has been provided to assist with a clinical investigation.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
PIN,PASSING,2.4MM TROCAR 17
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7919138
Report Number1219602-2018-01346
Device Sequence Number1913862
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)230625(10)50743531
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50743531
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight108